Help, need input on Entocort and Remecade!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Mar 2008
Total Posts : 56
   Posted 1/10/2010 9:25 PM (GMT -6)   
 Hi, Everyone, Been in a bad flare up for a week this past friday. Not much direhea with poo, but blood with runny goo, bad gas that feels like my guts are tearing out and blood will come with it. I used to have this regularly in the mornings and I called it a blow out. but this has been like 24/7. Been taking Remecade for 10 months. It has never went the full 8 weeks, always wears off around 6 or 7 weeks. This time it was really weird I went 4 weeks without any symptoms at all, was in hope of maybe remission. Then bang, overnight i went into a flareup. This is the worse one since I had been in the hospital in Apr,09. Any how my GI wanted me to go back on pred last week and I reminded her she said she would not put me back on pred, been off since July 29, 09, because it mess'es with my sugar so bad. Was on two shots of insulin and two sugar pills a day. So in stead she put me on Entecort, it was like instant releif almost. I am sitting here on my tail without any pain or symptoms for the past 8 or 9 hours. I am on 3 enetocort a day. I think the only side effects I have had seems indigestion with some heart palpitations, but that has went away now. But I have only took one entocort today. Am wondering if entocort can replace remecade for a daily fix and if it would work. Remecade seems to be helping but is not what my GI told us it would be. I have not ever been in remission since I was diag. Seems like every 3 or 4 weeks a flare up. Can any one help me that has maybe been or is on Entocort and Remecade. I had one new syptom with this flare up, I cramped in my private like I was gonna have my period. Have not had one for 5 years. I Go to my GI tuesday, so all the help and insight for questions would be greatly appreciated. 


Elite Member

Date Joined Sep 2005
Total Posts : 10404
   Posted 1/11/2010 4:31 PM (GMT -6)   
Was there a reason you only took one Entocort today? Remember, Entocort is still a steroid, and you will need to wean yourself off the tablets, and dropping from three tablets a day to one is probably too quick for your system.

I think your doctor will prefer you to be on an anti-TNF drug than on steroids, long term, even if you are using Entocort instead of pred. If the Rem isn't satisfying you, perhaps you might like to ask about moving to an alternative anti-TNF medication, like Humira.

Hope this helps, and remember, these are just suggestions: I think you need to have a long talk with your doctor.

Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~

Regular Member

Date Joined Mar 2008
Total Posts : 56
   Posted 1/11/2010 6:13 PM (GMT -6)   
scared of getting back on steroids. they mess my sugar up so bad. yes i agree with you on the talk and the remecade. gi said she wants to do another colonnoscopy in march to see how much healing has been done. i am on colazal 750 mg 3 tabs 2 x daily. i like this drug i have no side a effects. also canasa as needed and colocort as needed. i think i like the colazal best. am feeling alot better tonite. bleeding has almost went away. stomach is really sore. go to gi tomorrow, am gonna ask about humira. thank you for response, angel

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 12:22 PM (GMT -6)
There are a total of 2,712,387 posts in 299,089 threads.
View Active Threads

Who's Online
This forum has 153668 registered members. Please welcome our newest member, xiguai201.
308 Guest(s), 14 Registered Member(s) are currently online.  Details
George_, klwxo95, Tagier, ppm guy, Girlie, pmm73, rockyfords, ks1905, InTheShop, Tim Tam, CiardoJ, nynj2008, Tall Allen, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer